mariposita Posted October 31, 2010 Share Posted October 31, 2010 Hi everyone, I'm new here and decided to join the forum because the medical "professionals" who are supposed to be helping me are highly incompetent. I'll try to keep the background brief. I was diagnosed with major depression 10 years ago (but probably had it for another 6-8 years prior to that), and I've been taking medication to manage it ever since. Four or five years ago I started on Celexa (40mg) and two years ago Wellbutrin (200mg) was added because I had been complaining about low energy. A month ago I had a suicidal crisis after having been severely depressed over the summer, and ended up in the hospital for a week. While in the hospital the psychiatrist took me off Celexa, because he thought it might be contributing to my suicidal thoughts, and put me on Lithium (600mg) which apparently can help with suicidal thoughts in depressed patients. He told me that there would be no side effects after I went off Celexa, and I (stupidly) believed him. He took me off the Celexa cold-turkey. I got out of the hospital and immediately began an outpatient program at the same hospital. The first week I was out, I was incredibly nauseous all the time and very, very dizzy. There was one night when I was so miserable I turned on the TV just to pass the time and distract myself, but found that the movement on the screen made it worse, and I ended up vomiting. I was also feeling weak that first week because I couldn't eat because of the nausea. I talked to the nurse practitioner at the hospital about feeling ill, and she told me that the flu was going around and that I was probably just sick. I told her I thought it had something to do with the Celexa withdrawal or the Lithium, but she didn't believe me. The second week after being discharged, my nausea got moderately better and I was able to eat more or less normally for a few days. During the second week I had brain zaps and a dizzy feeling very similar to what I felt when I was withdrawing from Effexor, so I deduced that it was almost certainly Celexa withdrawal. I talked to another nurse practitioner at the hospital about my suspicion that it might be Celexa withdrawal, and she said that withdrawal is normally only a day or two because Celexa is out of your body within 72 hours. She refused to believe it was Celexa withdrawal, and told me I probably just had the flu. The third week (this past week) the nausea is back, and I've hardly been able to eat anything for a week. As you might expect, I've been feeling like crap all week, and have been weak and dizzy. Ginger ale doesn't help, and neither does eating. Usually eating makes me feel worse and just being in front of a plate of food makes me want to hurl. The brain zaps have gone away, however. I am still waiting to see my psychiatrist (have an appointment for 11/2), so I once again complained to the staff at the inpatient program about how I was feeling. The same nurse practitioner as I saw in week two again told me that I must have the flu (who has the flu for 3 weeks?), and that Celexa is out of your body within 72 hours so that was how long any withdrawal lasted. (Hah!) The only helpful thing she said was that Lithium may sometimes cause nausea in people, and it usually doesn't go away. Because I am at my wits end, after feeling like crap for the past 3 weeks, I decided to take 300mg instead of 600mg of Lithium beginning two days ago. I've felt a little better, but today the nausea is back and I can't eat much. I'm thinking I might just stop taking the Lithium and see what happens, because I don't know what else to do. Does anyone have any ideas about whether the nausea is Celexa-withdrawal related or is being caused by the Lithium? Any ideas of how to get rid of the nausea so I can eat? Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.